Alert archive / Oklahoma / Flash Flood Watches in 2014
Flash Flood Watch 7, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Oct 9, 2014, 2:51 PM CDT for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 9, 2014, 7:00 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2014, 2:51 PM CDT (19:51 UTC)
- In effect from
- Oct 9, 2014, 7:00 PM CDT
- Expired
- Oct 11, 2014, 3:44 AM CDT
- In force
- 33 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Craig County, OK, Delaware County, OK, Latimer County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pittsburg County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
217 WGUS64 KTSA 091951 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 251 PM CDT THU OCT 9 2014 ...HEAVY RAINFALL EXPECTED ACROSS FAR NORTHEAST OKLAHOMA TONIGHT INTO THE DAY FRIDAY... OKZ054>058-100300- /O.NEW.KTSA.FF.A.0007.141010T0000Z-141010T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI 251 PM CDT THU OCT 9 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST OKLAHOMA... INCLUDING THE FOLLOWING AREAS...CRAIG...NOWATA...OSAGE... OTTAWA AND WASHINGTON. * FROM 7 PM CDT THIS EVENING THROUGH FRIDAY AFTERNOON * A STRONG UPPER LEVEL STORM SYSTEM WILL BEGIN MOVING OUT OF THE DESERT SOUTHWEST TONIGHT INTO FRIDAY WITH SHOWERS AND THUNDERSTORMS LIKELY ACROSS NORTHEAST OKLAHOMA. THUNDERSTORM COVERAGE WILL CONTINUE TO INCREASE ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON INTO THE OVERNIGHT HOURS WITH LOCALLY HEAVY RAINFALL LIKELY IN THE STRONGER STORMS. THE HEAVY RAIN THREAT WILL REMAIN POSSIBLE INTO THE DAY FRIDAY BEFORE PRECIPITATION BEGINS SHIFTING EAST FRIDAY AFTERNOON. * WIDESPREAD 1 TO 3 INCHES OF RAINFALL IS EXPECTED THROUGH FRIDAY AFTERNOON WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
7 follow-up statements
227 WGUS64 KTSA 100056 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 756 PM CDT THU OCT 9 2014 ...HEAVY RAINFALL EXPECTED ACROSS FAR NORTHEAST OKLAHOMA TONIGHT INTO THE DAY FRIDAY... OKZ054>058-100930- /O.CON.KTSA.FF.A.0007.000000T0000Z-141010T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI 756 PM CDT THU OCT 9 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST OKLAHOMA...INCLUDING THE FOLLOWING AREAS...CRAIG...NOWATA...OSAGE...OTTAWA AND WASHINGTON. * THROUGH FRIDAY AFTERNOON * A STRONG UPPER LEVEL STORM SYSTEM WILL EJECT INTO THE PLAINS TONIGHT INTO FRIDAY. LIFT WITH THIS SYSTEM...COMBINED WITH A SAGGING FRONT AND AMPLE LOW LEVEL MOISTURE IN PLACE...WILL BRING THE POTENTIAL FOR SEVERAL ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS. STORMS CURRENTLY OVER THE HIGH PLAINS OUT WEST WILL GROW IN COVERAGE INTO THE OVERNIGHT HOURS AND SPREAD EAST ACROSS NORTHEAST OKLAHOMA....WITH LOCALLY HEAVY RAINFALL LIKELY IN THE STRONGER STORMS. THESE STORMS WILL TRACK OVER SOME OF THE SAME AREAS THAT HAVE PICKED UP OVER AN INCH OF RAIN ALREADY...NEAR THE KANSAS BORDER. THE HEAVY RAIN THREAT WILL REMAIN POSSIBLE INTO THE DAY FRIDAY BEFORE PRECIPITATION BEGINS SHIFTING EAST FRIDAY AFTERNOON. * WIDESPREAD 1 TO 3 INCHES OF RAINFALL IS EXPECTED THROUGH FRIDAY AFTERNOON WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$ LACY
035 WGUS64 KTSA 100840 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 340 AM CDT FRI OCT 10 2014 ...HEAVY RAINFALL EXPECTED ACROSS FAR NORTHEAST OKLAHOMA TONIGHT INTO THE DAY FRIDAY... OKZ054>058-102100- /O.CON.KTSA.FF.A.0007.000000T0000Z-141010T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI 340 AM CDT FRI OCT 10 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST OKLAHOMA...INCLUDING THE FOLLOWING AREAS...CRAIG...NOWATA...OSAGE...OTTAWA AND WASHINGTON. * THROUGH THIS AFTERNOON * OVERNIGHT SHOWERS AND THUNDERSTORMS HAVE RESULTED IN A BAND OF 2 TO 3 INCH RAINFALL AMOUNTS NEAR THE KANSAS BORDER...WITH SOME AMOUNTS OVER 4 INCHES LIKELY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST OKLAHOMA THIS MORNING...WITH THE ACTIVITY EVENTUALLY SAGGING SOUTHWARD BY THE AFTERNOON. * AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS LIKELY THROUGH THIS AFTERNOON WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
445 WGUS64 KTSA 100853 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 353 AM CDT FRI OCT 10 2014 ARZ001-002-010-011-OKZ061>063-102100- /O.EXA.KTSA.FF.A.0007.000000T0000Z-141010T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-ROGERS-MAYES-DELAWARE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... CLAREMORE...PRYOR...JAY 353 AM CDT FRI OCT 10 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARKANSAS...BENTON...CARROLL...MADISON AND WASHINGTON. IN NORTHEAST OKLAHOMA...DELAWARE...MAYES AND ROGERS. * THROUGH THIS AFTERNOON * OVERNIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST WHILE SAGGING SLOWLY SOUTH THIS MORNING ACROSS PARTS OF NORTHEAST OKLAHOMA AND INTO NORTHWEST ARKANSAS. LOCALLY HEAVY RAINFALL WILL OCCUR WITH THIS ACTIVITY. * RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY THROUGH THIS AFTERNOON WITH LOCALLY HIGHER AMOUNTS OVER 3 INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$ OKZ054>058-102100- /O.CON.KTSA.FF.A.0007.000000T0000Z-141010T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI 353 AM CDT FRI OCT 10 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST OKLAHOMA...INCLUDING THE FOLLOWING AREAS...CRAIG...NOWATA...OSAGE...OTTAWA AND WASHINGTON. * THROUGH THIS AFTERNOON * OVERNIGHT SHOWERS AND THUNDERSTORMS HAVE RESULTED IN A BAND OF 2 TO 3 INCH RAINFALL AMOUNTS NEAR THE KANSAS BORDER...WITH SOME AMOUNTS OVER 4 INCHES LIKELY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST OKLAHOMA THIS MORNING...WITH THE ACTIVITY EVENTUALLY SAGGING SOUTHWARD BY THE AFTERNOON. * AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS LIKELY THROUGH THIS AFTERNOON WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
035 WGUS64 KTSA 102036 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 336 PM CDT FRI OCT 10 2014 OKZ054>058-061>063-102145- /O.EXP.KTSA.FF.A.0007.000000T0000Z-141010T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...CLAREMORE...PRYOR...JAY 336 PM CDT FRI OCT 10 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST OKLAHOMA WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. $$ ARZ001-002-010-011-110400- /O.EXT.KTSA.FF.A.0007.000000T0000Z-141011T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE 336 PM CDT FRI OCT 10 2014 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTHWEST ARKANSAS...INCLUDING THE FOLLOWING AREAS...BENTON...CARROLL...MADISON AND WASHINGTON. * THROUGH SATURDAY MORNING * THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. * RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
328 WGUS64 KTSA 110217 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 917 PM CDT FRI OCT 10 2014 ARZ001-002-010-011-111030- /O.CON.KTSA.FF.A.0007.000000T0000Z-141011T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE 917 PM CDT FRI OCT 10 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST ARKANSAS...INCLUDING THE FOLLOWING AREAS...BENTON...CARROLL...MADISON AND WASHINGTON. * UNTIL 7 AM CDT SATURDAY * THE POTENTIAL FOR SHOWERS AND MAYBE AN ISOLATED STORM WILL CONTINUE THROUGH TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. * RAINFALL AMOUNTS OF UP TO AN 1 INCH ARE POSSIBLE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
234 WGUS64 KTSA 110249 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 949 PM CDT FRI OCT 10 2014 ARZ019-020-029-OKZ073-075-076-111100- /O.EXA.KTSA.FF.A.0007.000000T0000Z-141011T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-FRANKLIN-SEBASTIAN-PITTSBURG-LATIMER-LE FLORE- INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON... FORT SMITH...MCALESTER...WILBURTON...POTEAU 949 PM CDT FRI OCT 10 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ARKANSAS AND SOUTHEAST OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...CRAWFORD...FRANKLIN AND SEBASTIAN. IN SOUTHEAST OKLAHOMA...LATIMER...LE FLORE AND PITTSBURG. * UNTIL 7 AM CDT SATURDAY * THE POTENTIAL FOR SHOWERS AND STORMS WILL CONTINUE THROUGH TONIGHT TO THE NORTH OF A FRONT WITH LOCALLY HEAVY RAINFALL POSSIBLE. * RAINFALL AMOUNTS OF 1 TO 4 INCHES ARE POSSIBLE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$ ARZ001-002-010-011-111100- /O.CON.KTSA.FF.A.0007.000000T0000Z-141011T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE 949 PM CDT FRI OCT 10 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST ARKANSAS...INCLUDING THE FOLLOWING AREAS...BENTON...CARROLL...MADISON AND WASHINGTON. * UNTIL 7 AM CDT SATURDAY * THE POTENTIAL FOR SHOWERS AND MAYBE AN ISOLATED STORM WILL CONTINUE THROUGH TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. * RAINFALL AMOUNTS OF UP TO AN 1 INCH ARE POSSIBLE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$ LACY
177 WGUS64 KTSA 110844 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 344 AM CDT SAT OCT 11 2014 ARZ001-002-010-011-019-020-029-OKZ073-075-076-110945- /O.CAN.KTSA.FF.A.0007.000000T0000Z-141011T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PITTSBURG-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...MCALESTER... WILBURTON...POTEAU 344 AM CDT SAT OCT 11 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS AND SOUTHEAST OKLAHOMA HAS BEEN CANCELLED. THE THREAT OF ADDITIONAL HEAVY RAINFALL HAS ENDED AS PRECIPITATION IS SHIFTING EAST INTO CENTRAL ARKANSAS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Oct 9, 2:34 PM CDT, 17 minutes earlier.
Area forecast discussion, Oct 9, 2:34 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT THU OCT 9 2014
.DISCUSSION...
SCATTERED THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG QUASI-STATIONARY
FRONT/OUTFLOW BOUNDARY THIS AFTERNOON ACROSS FAR SOUTHEAST KANSAS/
SOUTHWEST MISSOURI. THUNDERSTORM ACTIVITY WILL LIKELY CONTINUE TO
DRIFT SLOWLY SOUTH INTO FAR NORTHEAST OKLAHOMA AND POSSIBLY FAR
NORTHWEST ARKANSAS THIS AFTERNOON INTO THE EVENING HOURS. MODERATELY
UNSTABLE AIR-MASS COUPLED WITH MARGINAL DEEP LAYER SHEAR COULD
ALLOW A FEW STORMS TO APPROACH SEVERE LIMITS WITH WIND/HAIL.
SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE TO INCREASE IN
COVERAGE ACROSS NORTHEAST OKLAHOMA OVERNIGHT WITH THE POTENTIAL
FOR HEAVY RAINFALL INTO FRIDAY MORNING AS UPPER LEVEL JET STREAK
LIFTS INTO THE AREA AHEAD OF MAIN UPPER LOW. A FLASH FLOOD WATCH
WILL BE ISSUED FOR COUNTIES ALONG THE OK/KS BOARDER WHERE THE
HEAVIER RAIN IS EXPECTED...INCLUDING MODESTLY LOWER FLASH FLOOD
GUIDANCE.
RAIN WITH EMBEDDED THUNDERSTORMS WILL LIKELY SPREAD ACROSS THE
REMAINDER OF THE AREA FRIDAY INTO FRIDAY NIGHT AS COLD FRONT PUSHES
INTO FAR SOUTHEAST OKLAHOMA. BOUNDARY IS EXPECTED TO STALL ACROSS
FAR SOUTHEAST OKLAHOMA EARLY SATURDAY AS SURFACE WAVE DEVELOPS IN
RESPONSE TO MAIN UPPER LEVEL VORT MAX. RAIN CHANCES WILL REMAIN
HIGH THROUGH THE DAY SATURDAY...ALTHOUGH THUNDERSTORM COVERAGE IS
EXPECTED TO DECREASE INTO SATURDAY AFTERNOON AS ATMOSPHERE
CONTINUES TO STABILIZE NORTH OF STALLED FRONT.
BRIEF BREAK IN THE WEATHER EXPECTED DURING THE DAY SUNDAY BEFORE
STRONG UPPER TROUGH DIVES OUT OF THE PACIFIC NORTHWEST...BECOMING
HIGHLY AMPLIFIED OVER THE CENTRAL/SOUTHERN PLAINS. ANOTHER ROUND
OF THUNDERSTORMS WITH HEAVY RAINFALL IS LIKELY WITH SYSTEM BEFORE
COLD FRONT SWEEPS EAST MONDAY EVENING. FLOODING AGAIN COULD
BECOME AN ISSUE...ESPECIALLY IN AREAS THAT RECEIVE THE HEAVIER
RAIN WITH THE INITIAL FRI/SAT RAIN EVENT. MILD/DRY CONDITIONS
EXPECTED BEHIND DEPARTING SYSTEM INTO THE MIDDLE OF NEXT WEEK WITH
A SLOW WARMING TREND THROUGH THE EXTENDED PERIODS AS AN UPPER
LEVEL RIDGE BEGINS TO BUILD OVER TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 67 48 59 / 80 90 80 50
FSM 67 80 60 64 / 40 80 90 80
MLC 70 82 52 63 / 30 80 90 50
BVO 59 62 48 56 / 90 90 70 50
FYV 64 76 52 62 / 80 90 80 80
BYV 64 75 49 57 / 80 90 80 80
MKO 66 77 51 59 / 50 90 80 60
MIO 57 63 47 57 / 90 90 80 70
F10 68 77 50 59 / 50 80 80 50
HHW 69 86 61 72 / 20 50 80 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM THURSDAY TO 4 PM FRIDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058.
AR...NONE.
&&
SHORT TERM...30
LONG TERM....12Hazardous weather outlook, Oct 9, 12:42 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1242 PM CDT THU OCT 9 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1242 PM CDT THU OCT 9 2014 ...HEAVY RAIN AND LOCALIZED FLOODING POTENTIAL INCREASES TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTH OF HIGHWAY 412. ONSET...MID TO LATE AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...NEAR THE KANSAS BORDER. ONSET...LATE TONIGHT. HEAVY RAIN. RISK...ELEVATED. AREA...NORTH OF HIGHWAY 412. ONSET...LATE TONIGHT. DISCUSSION... THUNDERSTORMS ONGOING EARLY THIS AFTERNOON ACROSS PARTS OF SOUTHEAST KANSAS MAY BACK BUILD INTO PARTS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT A LIMITED THREAT OF LARGE HAIL AND STRONG WINDS WILL EXIST WITH ANY STRONG STORMS THAT DEVELOP. THUNDERSTORMS WILL DEVELOP ALONG AN APPROACHING COLD FRONT...AND MOVE INTO PARTS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS OVERNIGHT. WITH AN UNSEASONABLY MOIST AIRMASS IN PLACE TO THE SOUTH OF THE FRONT...HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE PRIMARILY NEAR THE KANSAS BORDER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...LIKELY ALONG AND NORTH OF HIGHWAY 412. THESE THUNDERSTORMS WILL EXPAND INTO THE REMAINDER OF EASTERN OKLAHOMA AND WESTERN ARKANSAS THROUGH THE DAY AND INTO FRIDAY NIGHT...AS A COLD FRONT PUSHES SOUTHWARD. LOCALIZED HEAVY RAIN AND FLOODING WILL CONTINUE TO BE A POTENTIAL HAZARD. THE THUNDERSTORMS WILL END FROM WEST TO EAST SATURDAY AND SATURDAY NIGHT...AS AN UPPER LEVEL DISTURBANCE FINALLY MOVES INTO THE MISSISSIPPI VALLEY REGION. AFTER A BRIEF...MOSTLY DRY PERIOD ON THE HEELS OF THIS FRONT...ANOTHER DISTURBANCE WILL QUICKLY APPROACH LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK...LEADING TO WIDESPREAD THUNDERSTORM POTENTIAL ONCE AGAIN. HEAVY RAIN AND FLOODING COULD AGAIN BECOME AN ISSUE WITH THIS ROUND OF THUNDERSTORMS... ESPECIALLY IN AREAS THAT SEE HEAVY RAINS FROM TONIGHT INTO SATURDAY. SEVERE WEATHER MAY BE POSSIBLE WITH THESE THUNDERSTORMS AS WELL. THUNDERSTORM CHANCES WILL DIMINISH FROM WEST TO EAST BY TUESDAY...WITH DRY AND MORE SETTLED WEATHER TO FOLLOW. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Flash Flood Watches in Oklahoma, 2014Flash Flood Watches in Arkansas, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.